MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA BONE SCREW DRILL 3.2 MM DIAMETER; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA BONE SCREW DRILL 3.2 MM DIAMETER; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the drill bit broke when checking notch in cut block.No patient involvement was reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6-component code- suggested code: mechanical (g04) - drill.Visual examination of the returned product identified signs of repeated use nicked / gouged, flutes damaged and has fractured.Dimensional analysis (micrometers 25-1005-453-00-zzzzf) of the product determined that the product, where measured, was conforming to print specifications.No further analysis can be made.Review of the device history record identified no deviations or anomalies during manufacturing.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.Medical records were not provided.This complaint is confirmed based on the returned product.Device has a potential field age of over 6 years and exhibits signs of repeated use.The root cause of the event is attributed to wear and tear of the device from repeated use over time.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA BONE SCREW DRILL 3.2 MM DIAMETER
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19554137
Report Number0001822565-2024-02017
Device Sequence Number6711069
Product Code HTW
UDI-Device Identifier00889024186804
UDI-Public(01)00889024186804(10)63779410
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00512008500
Device Lot Number63779410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose